Sugar

I just checked my sugar upon waking. And its 356. I take 10 units of Lantus
at night but nothing else. Usually when I eat, my meter will not even register. It just reads hi. Should I be taking more units? Ive asked my dr and she just prescribes me addt' meds, like byetta. I cannot afford the needles to take 3 shots per day. Byetta comes only in a pen form.

You should be logging (carbs, blood sugars, and units of insulin) and discussing with your Dr. If you feel your not getting any where. Get a new Dr.(one that specializes in Diabetes) or find an Endocrinologist.Discuss your challenges with the costs of medications etc so they (your Dr.) can help in prescribing.
Happy Friday Cheers

Blood sugars that high and regurally that high are dangerous to your health. I have no doubt that you need changes in your medication(s) to help you achieve more normal BG levels. If your doctor does not consider these readings to be a serious issue that needs their immediate attention than you may want to consider another doctor that will be more pro-active with your health?

I do not want to provide you medical advice, but perhaps I can provide you some generalities. When I took lantus, I used about 35 units a day and added humalog as needed (Type 1 and I weigh about 200 lbs). It is not uncommon for type 2s on lantus to use 30 or more units a day.

Denise,

Your meter reading HI means you're courting BG disaster. Have you told your doctor about the HI readings?

Lantus won't lower your post meal spikes. You clearly need rapid acting insulin before meals. Have you tried lowering carbs to tame those numbers?

There are many sites to order syringes for far less than getting them from your pharmacy. Syringes are cheap (less than 10 cents each). You can also get rapid acting insulin in pens.

Find another doctor immediately, if this one refuses to take action. Those constant highs are causing damage to your organs.

I agree with everyone here.....sounds like your doctor is not controlling your Diabetes too well. Lantus is a slow acting insulin ansd will not assist during food highs. You need to use fast acting insulin for these type of situations.